Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The application of implicit Runge-Kutta and collection methods to boundary-value problems


Author: Richard Weiss
Journal: Math. Comp. 28 (1974), 449-464
MSC: Primary 65L10
MathSciNet review: 0341881
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The solution of a nonlinear system of first order differential equations with nonlinear boundary conditions by implicit Runge-Kutta methods based on interpolatory quadrature formulae is examined. An equivalence between implicit Runge-Kutta and collocation schemes is established. It is shown that the difference equations obtained have a unique solution in a neighbourhood of an isolated solution of the continuous problem, that this solution can be computed by Newton iteration and that it converges to the isolated solution. The order of convergence is equal to the degree of precision of the related quadrature formula plus one. The efficient implementation of the methods is discussed and numerical examples are given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L10

Retrieve articles in all journals with MSC: 65L10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1974-0341881-2
PII: S 0025-5718(1974)0341881-2
Keywords: Implicit Runge-Kutta method, collocation method, boundary-value problem
Article copyright: © Copyright 1974 American Mathematical Society